Erowid relies on the generosity of the public for funding.
Please, include Erowid Center in your charitable giving!
Worst Experience of My Life!
Modafinil
by Matthew
Citation:   Matthew. "Worst Experience of My Life!: An Experience with Modafinil (exp79997)". Erowid.org. Jul 31, 2009. erowid.org/exp/79997

 
DOSE:
T+ 0:00
400 mg oral Modafinil (pill / tablet)
  T+ 3:00   repeated oral Modafinil (pill / tablet)

BODY WEIGHT: 150 lb


I'm a college student who's always used stimulants to help me study and focus better. Adderall, Ritalin, Dexedrine, Desoxyn, Coffee, everything except cocaine just because it wears off too quickly. I had used Modafinil before but never in high doses. Exams were approaching and feeling that I may need to cram a little, I tried to purchase a week's supply of Adderall. A week sounds like a long time to speed and it is, but with occasional naps in between and a LOT of speed I can get through. Nothing was available, as in absolutely nothing, unless I wanted crystal meth (not a chance) I was going to have to settle for something a little weaker, namely Modafinil.

The night began around 6 PM and I took a couple 200 mg pills, felt great focussed etc. Around 9 PM took some more, 10 PM some more, etc. By midnight I was making pretty good progress and felt that I had the night under control. 6-12AM was the best of the evening. My mood was great, focussed, sharp as a whip. 12-3AM I found myself having to take more pills than I expected, maybe 7 or 8. This progressed and as my exhaustion increased the pills did less and less. As the night progressed and I panicked with the thought of the looming tests I kept taking more pills to get through...just until I finish the day's exams I told myself, then I would end up paying through the nose for a large enough supply from people who had addy and just didn't want to sell it.

By 6AM i had taken 20 pills and started to feel 'out of it'. My hands were shaking, I had a terrible headache and I knew that I was loosing it. I took a hot shower and then that was the end of it...the heat of the shower, the 4000mg and Modafinil...it was too much. I started puking my brains out, I was dizzy beyond imagining, my head was pulsating with pain, it was horrible. I proceeded to dry heave for the next hour or so. By 9AM is was unbearable!!! My first exam began at 8AM but i didn't care, the pain was horrific. I felt an exhaustion beyond comprehension come over me but could if my life depended on it. Tossing and turning, hallucination (I thought I was e-mailing people about potato farms when in actuality I was tossing in bed), puking, seeing colors from the dizziness... I couldn't take it. This proceeded until 9AM the following day. As much as I wanted to sleep I could not...the pain was so horrible that I offered someone $500 for a couple sleeping pills to knock me out that were probably worth about $150. The horrific experience slowly improved but it took almost 2 days.

I didn't fully recover for close to 5 days and suffered academic disaster as a result. It was the worst experience of my entire life and I will probably never touch another stimulant as a result.

Exp Year: 2009ExpID: 79997
Gender: Male 
Age at time of experience: Not Given 
Published: Jul 31, 2009Views: 38,613
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Modafinil (217) : Performance Enhancement (50), Overdose (29), Hangover / Days After (46), Train Wrecks & Trip Disasters (7), School (35)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults